| Model Number |
5530-G-613 |
| Medical Device Problem Codes |
Break (1069); Degraded (1153)
| Health Effect - Clinical Code |
Ambulation or Postural Difficulties (2544)
| Date of Event |
11/04/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
Event or Problem Description
It was reported the patient's right knee was revised due to wear and breakage of the insert.The insert was revised.The surgeon has requested the part be returned and that he be provided investigation results.
Additional Manufacturer Narrative
Event or Problem Description
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a triathlon insert was reported.The event was confirmed via evaluation of the returned device.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the insert is worn.The damage present on the posterior portion of the condyle was consistent with delamination and material loss.The damage on the articulating surface of the insert is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration observed on the tibial insert is consistent with the absorption of synovial fluid by the device.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to a damaged insert.Visual inspection of the returned device indicated that the insert is worn.The damage present on the posterior portion of the condyle was consistent with delamination and material loss.The damage on the articulating surface of the insert is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration observed on the tibial insert is consistent with the absorption of synovial fluid by the device.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description